Alert archive / Puerto Rico / Flash Flood Warnings in 2026

Flash Flood Warning 8, NWS JSJ

March 26, 2026

NWS JSJ issued this flash flood warning at Mar 26, 2026, 11:29 AM CDT. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2026, 11:29 AM CDT (16:29 UTC)
Expired
Mar 26, 2026, 1:39 PM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

The radar

The San Juan radar (TJUA), 33 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 11:59 AM CDTFLASH FLOOD2 Sw San Juan, PRFlood waters were affecting a parking lot of a building near a dairy corporation. Several cars were parked over the parking area.
Mar 26, 12:06 PM CDTFLOOD1 Sse Catano, PRCorrects date and time from previous flood report from 1 SSE Catano. PR-5 near a corporation was partially closed due to flooding.
Mar 26, 12:45 PM CDTFLASH FLOODAmelia, PRFlood waters affected a house in 124 Ponce de Leon and nearby areas. Standing water was observed inside the first floor of the house.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

321 
WGCA52 TJSJ 261629
FFWSJU
PRC033-061-127-261930-
/O.NEW.TJSJ.FF.W.0008.260326T1629Z-260326T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1229 PM AST Thu Mar 26 2026

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Catano County in Puerto Rico...
  Northeastern Guaynabo County in Puerto Rico...
  San Juan County in Puerto Rico...

* Until 330 PM AST.

* At 1229 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1848 6615 1848 6613 1844 6604 1843 6603
      1841 6599 1840 6599 1839 6600 1838 6600
      1838 6603 1837 6603 1834 6604 1834 6607
      1838 6612 1841 6612 1843 6613 1843 6616
      1843 6617 1845 6617

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

OMS
1 follow-up statement
933 
WGCA72 TJSJ 261839
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
239 PM AST Thu Mar 26 2026

PRC033-061-127-261849-
/O.CAN.TJSJ.FF.W.0008.000000T0000Z-260326T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Catano PR-Guaynabo PR-San Juan PR-
239 PM AST Thu Mar 26 2026

...FLASH FLOOD WARNING IS CANCELLED FOR CATANO, NORTHEASTERN 
GUAYNABO AND SAN JUAN COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 1848 6615 1848 6613 1844 6604 1843 6603
      1841 6599 1840 6599 1839 6600 1838 6600
      1838 6603 1837 6603 1834 6604 1834 6607
      1838 6612 1841 6612 1843 6613 1843 6616
      1843 6617 1845 6617

$$

DSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 3:09 AM CDT, 8 hours 20 minutes earlier. Its key messages:

  • Issued at 305 AM AST Thu Mar 26 2026 * Unsettled weather will continue through the weekend, bringing periods of showers and a few thunderstorms, especially during the afternoon. This may lead to urban and small stream flooding, along with quick rises in rivers and streams, particularly in areas that receive repeated rainfall. * For the U.S. Virgin Islands, periods of showers and isolated thunderstorms may lead to ponding of water and on roads and in low-lying areas. * A moderate risk of rip current will continue across the northern and eastern beaches. These currents can still pull swimmers away from shore, even in otherwise calm-looking conditions. * Marine and coastal conditions will deteriorate early next week as a northerly swell arrives. This will likely result in Small Craft Advisories and Rip Current Statements. In addition, hazardous breaking waves and dangerous surf conditions are expected, and high Surf Advisories cannot be ruled out.
Area forecast discussion, Mar 26, 3:09 AM CDT, 8 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
409 AM AST Thu Mar 26 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACH FORECAST...

.KEY MESSAGES...
Issued at 305 AM AST Thu Mar 26 2026

* Unsettled weather will continue through the weekend, bringing
  periods of showers and a few thunderstorms, especially during
  the afternoon. This may lead to urban and small stream flooding,
  along with quick rises in rivers and streams, particularly in
  areas that receive repeated rainfall.

* For the U.S. Virgin Islands, periods of showers and isolated
  thunderstorms may lead to ponding of water and on roads and in
  low-lying areas.

* A moderate risk of rip current will continue across the northern
  and eastern beaches. These currents can still pull swimmers
  away from shore, even in otherwise calm-looking conditions.

* Marine and coastal conditions will deteriorate early next week
  as a northerly swell arrives. This will likely result in Small
  Craft Advisories and Rip Current Statements. In addition,
  hazardous breaking waves and dangerous surf conditions are
  expected, and high Surf Advisories cannot be ruled out.

&&

.Short Term(Today through Saturday)...
Issued at 305 AM AST Thu Mar 26 2026

Doppler radar detected shower activity developing over the waters
during the nighttime hours, with some showers occasionally
brushing the windward coastal areas of Puerto Rico and the U.S.
Virgin Islands. This activity is associated with well-above-normal
moisture that persists across the region. Blended Total
Precipitable Water (TPW) satelite data indicate values at 120 to
140 percent of normal, indicating a significant positive moisture
anomaly relative to climatology. This above-normal moisture is
also reflected at mid-levels, as indicated by 850-700 mb and
700-500 mb Advected Layered Precipitable Water (ALPW) satellite
data.

Expect showery weather pattern to persist through the morning
hours across eastern coastal areas of Puerto Rico and the smaller
islands. This will result in ponding of water on roadways and in
poorly-drained areas. Occasionally, these showers may become heavy
for short durations, reducing visibility and creating slippery
road conditions. For this afternoon, another active period is
expected as aboven-normal moisture combines with diurnal heating
and local effects. Under southeasterly steering winds, expect
showers and isolated thunderstorms to initially develop over the
interior, eventually moving and redeveloping over the northwestern
quadrant of Puerto Rico. Streamers downstream of El Yunque could
also affect the San Juan metropolitan area.

For the rest of the short-term period, a more unsettled weather
pattern is expected to develop. Currently, a deep-layered trough
is impacting the western Caribbean, particularly over Cuba. This
trough will move eastward and deepen in the vicinity of Puerto
Rico and the USVI, particularly to the north, although the
southern edge of the trough will extend over the area. Model
guidance suggest that this feature will evolve into a cut-off low,
with a 100-knot subtropical jet over the forecast area, which
will enhance divergence and ventilation aloft.

The GFS Galvez-Davison Index indicates the potential for heavy-
producing showers and thunderstorms. Therefore, expect a limited
to elevated flooding threat. Excessive runoff may be particularly
enhanced due to saturated soils fro previous rainfall, further
increasing the flooding risk. Elevated streamflows are also
present and could result in river overflows in watershed basins
receiving the highest rainfall accumulations. Gust wind conditions
capable of blowing around loose objects and tree limbs may also
occur with the heaviest showers and thunderstorms. Landslides
cannot be ruled out in areas of steep terrain.

A gradual decrease in the frequency of showers and thunderstorms
is anticipated on Saturday. This is likely due to the induced
surface trough northeast of Puerto Rico, which will promote
northerly winds and advect a drier airmass over the region. Model
guidance suggests that relative humidities at 850-700 mb and
700-500 mb will plummet to near- or below-normal levels by the
end of the period. As a result a reduction in rainfall activity
will lead to improved weather conditions, with lower flooding
potential across the islands. However, lingering moisture and
local effects could still support isolated showers over the area.

&&

.Long Term(Sunday through Thursday)...
Issued at 305 AM AST Thu Mar 26 2026

A persistent subtropical jet stream will remain over the region
while a series of short-wave troughs pass just north of the area,
providing periods of favorable upper-level support for ascent. At
the surface, a strengthening high pressure system over the western
Atlantic will promote prevailing northeast winds. Winds will start
moderate to fresh on Sunday, then quickly increase to fresh to
strong through midweek, becoming more easterly by late Wednesday
night. Sunday will be relatively drier as a mid-level ridge promotes
subsidence and drier air entrainment, limiting vertical development.
From Monday onward, the ridge weakens, allowing deeper moisture to
spread across the region and resulting in a wetter and more unstable
pattern. Stronger winds will favor frequent passing trade wind
showers throughout the day, with additional convection and possible
afternoon thunderstorms depending on local conditions and available
heating.

Hazard risks are expected to increase through the period, although
some uncertainty remains regarding the exact magnitude and timing of
impacts. Wind impacts will begin on Sunday and become elevated by
midweek, resulting in breezy to windy conditions that may affect
outdoor activities and travel. Although conditions on Sunday will be
relatively drier, localized flooding impacts remain possible.
Flooding risk is expected to increase from Monday onward, supporting
elevated to locally significant impacts, including urban and small-
stream flooding and a limited risk of flash flooding. Thunderstorm
chances will also increase through the period, with lightning and
erratic wind behavior posing additional hazards. Overall, conditions
are expected to transition from relatively low hazard levels on
Sunday to a more active pattern by midweek, with wind, rainfall, and
lightning risks all trending upward.

&&

.AVIATION...
(06Z TAFS)
Issued at 305 AM AST Thu Mar 26 2026

Mainly VFR conds will prevail across all terminals, however, brief
MVFR/IFR conds are posbl due to reduced VIS/CIGs in SHRA/TSRA,
especially during afternoon hrs. VCSH will affect TIST/TISX, with
VCTS/TSRA posbl across interior and W PR, mainly impacting
TJBQ/TJSJ/TJPS. Afternoon SHRA/TSRA may result in mtn obsc across
interior PR. Winds may become light/vrb overnight, then increase
after 26/14Z. Sfc winds will be ESE-SE at 8-15 kt with higher gust
near SHRA/TSRA.

&&

.MARINE...
Issued at 305 AM AST Thu Mar 26 2026

A surface high pressure will develop over the north central Atlantic
during the next few days, and settle over the Azores late in the
weekend. Meanwhile, a series of weak surface troughs are expected to
linger over the northeastern Caribbean through the end of the week,
before another front moves over the local area early next week. This
weather pattern will promote mostly light to moderate east to
southeast trades through early Friday, before turning more east to
northeast for the rest of the period. Stronger winds are expected
with the approaching front.

Seas will remain at 5 feet or less through the weekend. Marine
conditions will gradually deteriorate early next week, as a large
swell is forecast to build seas up to 10 feet and spread across
the local Atlantic waters and passages for most of the workweek.

&&

.BEACH FORECAST...
Issued at 305 AM AST Thu Mar 26 2026

A moderate risk of rip currents is expected to prevail through the
weekend across the north and east facing beaches of Puerto Rico, and
across the U.S. Virgin Islands. A moderate risk means that life-
threatening rip currents are possible in the surf zone, as rip
currents can still occur near groins, jetties, reefs, and piers.
Across the southern and western beaches of PR, the risk will remain
low through the period. However, by early next week, a large
northerly swell and increasing winds will cause large breaking waves
that can lead to high surf conditions and minor coastal flooding, as
well as life-threatening rip currents along the Atlantic coastlines
of the islands.&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM & AVIATION...CVB
LONG TERM...ICP
MARINE & BEACH FORECAST...DSR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:07 AM CDTAreal Flood AdvisoryJSJ113 min
Mar 26, 12:33 PM CDTSpecial Weather StatementJSJ42 min
Mar 26, 1:21 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 26, 1:48 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.